No Cover Image

Journal article 324 views 26 downloads

Curvature correction to the mobility of fluid membrane inclusions / D. R. Daniels

The European Physical Journal E, Volume: 39, Issue: 10

Swansea University Author: Daniels, Rob

Abstract

For the first time, using rigorous low-Reynolds-number hydrodynamic theory on curved surfaces via a Stokeslet-type approach, we provide a general and concise expression for the leading-order curvature correction to the canonical, planar, Saffman-Delbrück value of the diffusion constant for a small i...

Full description

Published in: The European Physical Journal E
ISSN: 1292-8941 1292-895X
Published: 2016
Online Access: Check full text

URI: https://cronfa.swan.ac.uk/Record/cronfa30217
Tags: Add Tag
No Tags, Be the first to tag this record!
Abstract: For the first time, using rigorous low-Reynolds-number hydrodynamic theory on curved surfaces via a Stokeslet-type approach, we provide a general and concise expression for the leading-order curvature correction to the canonical, planar, Saffman-Delbrück value of the diffusion constant for a small inclusion embedded in an arbitrarily (albeit weakly) curved fluid membrane. In order to demonstrate the efficacy and utility of this wholly general result, we apply our theory to the specific case of calculating the diffusion coefficient of a locally curvature inducing membrane inclusion. By including both the effects of inclusion and membrane elasticity, as well as their respective thermal shape fluctuations, excellent agreement is found with recently published experimental data on the surface tension dependent mobility of membrane bound inclusions.
College: College of Engineering
Issue: 10